Propecia Problems - Only after 3 weeks

I wanted to share my experience with Propecia with hopes to receive feedback. I am learning what I have experienced is common but what is shocking is how fast things went bad.
When I first got Propecia from my doctor 1.5 months ago. When I started taking it, I couldn’t handle the headaches I was getting. I stopped taking it after just a few days.
A couple weeks following, I tried again, this time taking it night, and breaking the pill into 4-5 little pieces. This seemed manageable, so after about 2 weeks I did this and then decided to try and up the dosage to about 1/3 of the pill.
Another week or so passes and I notice my stress level rising and more importantly, I experienced impotence when with my wife. I’ve never experienced this so I decided to stop taking it Propecia.
It’s been about 4 days now, and maybe cold turkey was not a good idea. I have been feeling very depression, stress, anger, rage, and have been unable to control my emotions. I have a doctor’s appointment tomorrow morning.
I had read some of these stories about such reactions, and am shocked that this happened within a short period of time.
My body has always been sensitive to different medications though I have no known allergies. I do have asthma, and I do take venlafaxine. No drugs, no drinking. Fairly healthy, diet/exercise. Except, I do drink 4-5 cups of coffee a day.
I am curious to know if others have experienced the same in a small amount of time, and if the symptoms went away? I sure am going to miss you hair, but not for the price.

I look forward to hearing from other folks on this forum.

Hey there,

All this sounds very familiar for many people here.

So if I understand correctly you stopped taking finasteride a couple of weeks ago?
Keep in mind that for most people these side effects are temporary.
Give your body a few weeks (or a few months) to recover. You might just be fine.

Obviously, never touch propecia ever again, and do not use any other hairloss products either like saw palmetto and/or minoxidil, they have the same mechanism.

Take it easy and take good care of yourself.

2 Likes

Many thanks for your reply! I have been off propecia for 6 days now. As of yesterday I’ve noticed shrinkage, is this expected doing this process? And more importantly could this be permanent or could this self resolve?

Sadly there is no information on what is ‘expected’. Not many people get side effects in the first place and the range of side effects can vary wildly in those who do. There’s no clear or expected timeline.

For now I would assume that all of your symptoms can resolve given some time to recover. I’m really talking between 2 to 6 months or something for your body to recover the damage done.

The way I see it, shrinkage is usually not some permanent real tissue loss, but mostly a consequence of some kind of neuro/endocrine disruption. It should regain size once it’s healed, usually.

As a general rule I would not assume these symptoms are permanent until they prove themselves to be permanent after a very long time. People are affected a bit differently and there is no clear trajectory in any given case.

2 Likes

Thanks again for your reply! This is crazy. It’s shocking something only taken for a few weeks could have such an impact.

Some people have it bad just after 1 pill. It’s hard to imagine but I also only took it for 1 month and have been in this situation for over 2 years now.

In my opinion it fits the narrative that PFS might be some auto immune reaction of the body and certain tissues get attacked from then on. It’s all speculation of course and research is needed but whatever the case, finasteride is without any doubt the trigger.